Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 23, 2015, 9:29 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 24, 2015, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Gibson County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 133 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3137 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS54 KMEG 240229
FFWMEG
TNC005-017-039-053-077-240530-
/O.NEW.KMEG.FF.W.0050.150624T0229Z-150624T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN WEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN WEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN WEST TENNESSEE...
SOUTHERN BENTON COUNTY IN WEST TENNESSEE...
NORTHEASTERN DECATUR COUNTY IN WEST TENNESSEE...
* UNTIL 1230 AM CDT
* AT 928 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED IN THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUMBOLDT...MILAN...TRENTON...HUNTINGDON...CAMDEN...BRUCETON...
ATWOOD...PARKERS CROSSROADS...MEDINA...TREZEVANT...HOLLOW ROCK...
GIBSON...CLARKSBURG...MCLEMORESVILLE...GANN...WEST...HILLARD...
JEANNETTE...VAUGHNS GROVE AND TUCKERS CORNER.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS...
W O BAKER ROAD...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...CHEROKEE
HEIGHTS ROAD AT OAK PARK DRIVE...HOG CREEK AT HAYNES ROAD AND HARTLEY
CEMETERY ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH
AT HOG CREEK ROAD...FOURTEEN CREEK AT LIBERTY CHURCH ROAD...CONLEY
BRANCH AT HATLEY ROAD...AND EAGLE CREEK AT GOSSETT ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3578 8798 3572 8803 3567 8802 3568 8803
3580 8830 3580 8892 3586 8907 3596 8914
3604 8890 3603 8800 3596 8802 3594 8800
3594 8794 3590 8793
$$2 follow-up statements
027
WGUS74 KMEG 240410
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT TUE JUN 23 2015
TNC005-017-039-053-077-240530-
/O.CON.KMEG.FF.W.0050.000000T0000Z-150624T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-HENDERSON TN-GIBSON TN-BENTON TN-DECATUR TN-
1110 PM CDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
CARROLL...NORTHERN HENDERSON...SOUTHERN GIBSON...SOUTHERN BENTON AND
NORTHEASTERN DECATUR COUNTIES...
AT 1109 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 6 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE LESS THAN ONE QUARTER INCH OVER THE NEXT 90 MINUTES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUMBOLDT...MILAN...TRENTON...HUNTINGDON...CAMDEN...BRUCETON...
ATWOOD...PARKERS CROSSROADS...MEDINA...TREZEVANT...HOLLOW ROCK...
GIBSON...CLARKSBURG...MCLEMORESVILLE...GANN...WEST...HILLARD...
JEANNETTE...VAUGHNS GROVE AND TUCKERS CORNER.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS...
W O BAKER ROAD...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...CHEROKEE
HEIGHTS ROAD AT OAK PARK DRIVE...HOG CREEK AT HAYNES ROAD AND HARTLEY
CEMETERY ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH
AT HOG CREEK ROAD...FOURTEEN CREEK AT LIBERTY CHURCH ROAD...CONLEY
BRANCH AT HATLEY ROAD...AND EAGLE CREEK AT GOSSETT ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3578 8798 3572 8803 3567 8802 3568 8803
3580 8830 3580 8892 3586 8907 3596 8914
3604 8890 3603 8800 3596 8802 3594 8800
3594 8794 3590 8793
$$763
WGUS74 KMEG 240532
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 AM CDT WED JUN 24 2015
TNC005-017-039-053-077-240542-
/O.EXP.KMEG.FF.W.0050.000000T0000Z-150624T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-HENDERSON TN-GIBSON TN-BENTON TN-DECATUR TN-
1232 AM CDT WED JUN 24 2015
...THE FLASH FLOOD WARNING FOR CARROLL...NORTHERN HENDERSON...
SOUTHERN GIBSON...SOUTHERN BENTON AND NORTHEASTERN DECATUR COUNTIES
HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3578 8798 3572 8803 3567 8802 3568 8803
3580 8830 3580 8892 3586 8907 3596 8914
3604 8890 3603 8800 3596 8802 3594 8800
3594 8794 3590 8793
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:19 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 7:19 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT TUE JUN 23 2015
.UPDATE...EVENING UPDATE.
&&
.DISCUSSION...
INCREASED POPS ACROSS WEST TENNESSEE...THE MISSOURI BOOTHEEL AND
NORTHEAST ARKANSAS. DON'T THINK THERE IS ANY REAL SEVERE THREAT
BUT LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING IS LIKELY. STORMS
SHOULD DIMINISH IN BOTH INTENSITY AND COVERAGE AFTER SUNSET.
&&
.PREV DISCUSSION... /ISSUED 623 PM CDT TUE JUN 23 2015/
CURRENTLY...STRONG UPPER RIDGE EXTENDS FROM THE SOUTHERN PLAINS
INTO THE MIDSOUTH. MEANWHILE A WEAK COLD FRONT HAS PUSHED INTO
SOUTHERN MISSOURI AND WESTERN KY...JUST NORTH OF THE MIDSOUTH.
VERY WARM AIR HAS PUSHED INTO THE MIDSOUTH WITH TEMPS IN THE MID
90S ACROSS MUCH OF THE AREA. SURFACE DEWPOINTS ARE POOLING ACROSS
THE REGION...SOUTH OF THE COLD FRONT...WITH READINGS IN THE MID
TO SOMETIMES UPPER 70S. THIS IS CREATING HEAT INDEX VALUES ABOVE
105 ACROSS MUCH OF THE MIDSOUTH. HAVE EXPANDED THE HEAT ADVISORY
TO COVER MOST OF THE MIDSOUTH THIS AFTERNOON INTO WEDNESDAY.
THE HRRR HAS BEEN TRYING TO DEVELOP CONVECTION ALONG THE WEAK COLD
FRONT TO THE NORTH FOR THE LAST FEW HOURS BUT IT HAS NOT HAPPENED
YET. GIVEN THE WEAK CAP AND SBCAPES AROUND 5000 J/KG THERE IS
STILL THE POSSIBILITY OF ISOLATED STORMS DEVELOPING OVER THE NEXT
FEW HOURS.
TONIGHT...ANY CONVECTION WILL DISSIPATE BY 02Z OR SO WITH MOSTLY
CLEAR SKIES AND WARM TEMPERATURES OVERNIGHT. LOWS IN THE 70S.
WEDNESDAY...ANOTHER VERY HOT AND HUMID DAY WITH THE UPPER RIDGE
CENTERED OVER THE AREA. EXPECT HIGHS IN THE MID 90S AND DEWPOINTS
IN THE MID 70S. THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH 7 PM
THURSDAY FOR MOST OF THE MIDSOUTH FOR HEAT INDICES EXCEEDING 105
DEGREES WEDNESDAY AFTERNOON. AN ISOLATED AFTERNOON STORM COULD
OCCUR ANYWHERE BUT THE BEST CHANCE WILL PROBABLY BE ACROSS NORTH
MISSISSIPPI.
THURSDAY...THE UPPER RIDGE WEAKENS A BIT ON THURSDAY BUT STILL
HOT AND HUMID. HEAT ADVISORIES MAY NEED TO BE EXTENDED. STILL VERY
WARM AIRMASS ACROSS THE REGION WITH 925MB TEMPS OF 28C ACROSS MUCH
OF THE AREA. MODELS ARE POINTING TOWARD INCREASING MOISTURE MOVING
UP FROM THE GULF WITH BETTER CHANCES OF AFTERNOON SHOWERS AND
THUNDERSTORMS ACROSS NORTH MISSISSIPPI.
FRIDAY AND SATURDAY...MAJOR PATTERN SHIFT AS THE UPPER RIDGE
BREAKS DOWN AND A DEEP UPPER TROF DEVELOPS OVER THE EASTERN U.S.
A COLD FRONT WILL PUSH THROUGH THE AREA FRIDAY INTO SATURDAY
MORNING WITH NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE DURING THIS PERIOD. MUCH COOLER AND
DRIER WEATHER WILL SETTLE OVER THE REGION LATER SATURDAY INTO
EARLY NEXT WEEK AS THE REGION REMAINS UNDER THE INFLUENCE OF THE
UNSEASONABLE DEEP UPPER TROF.
SJM
&&
.AVIATION...00Z TAF CYCLE
VFR CONDITIONS EXPECTED TO PERSIST THROUGH MUCH OF THE PERIOD.
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS MAY HAVE THE
POTENTIAL TO PRODUCE VCTS AT MKL/JBR AND PERHAPS MEM EARLY THIS
EVENING AND AT TUP WEDNESDAY AFTERNOON. LIGHT W/NW WINDS WILL VEER
N ON WEDNESDAY.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR CHESTER-CROCKETT-DYER-
FAYETTE-HARDEMAN-HARDIN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Jun 23, 2:52 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 252 PM CDT TUE JUN 23 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 252 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE HEAT ADVISORY HAS BEEN EXPANDED TO COVER MOST OF THE MIDSOUTH INCLUDING NORTH MISSISSIPPI...EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND MUCH OF WEST TENNESSEE. HEAT INDICES EXCEEDING 105 DEGREES ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH EARLY THIS EVENING. A FEW STRONG THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR WEDNESDAY FOR MOST OF THE MIDSOUTH INCLUDING NORTH MISSISSIPPI...EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND MUCH OF WEST TENNESSEE. HEAT INDICES EXCEEDING 105 DEGREES ARE EXPECTED ACROSS THE ADVISORY AREA WEDNESDAY AFTERNOON. HEAT ADVISORIES MAY BE NEEDED ON THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE FRIDAY INTO SATURDAY AS A COLD FRONT MOVES THROUGH THE MID-SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jun 23, 7:04 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT TUE JUN 23 2015 TNZ020-051-240030- GIBSON TN-CROCKETT TN- 704 PM CDT TUE JUN 23 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 730 PM CDT FOR... SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... AT 704 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR DYER...OR 13 MILES NORTHWEST OF HUMBOLDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHERN GIBSON AND EASTERN CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3601 8913 3610 8900 3592 8870 3579 8894 TIME...MOT...LOC 0004Z 317DEG 12KT 3600 8901
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:04 PM CDT | Special Weather Statement | MEG | Gibson | 26 min |
| Jun 23, 7:24 PM CDT | Heat Advisory | MEG | Chester, Crockett, Dyer, Fayette, Hardeman, Hardin and 8 more | 24 hr |
| Jun 24, 2:57 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 33 min |
| Jun 24, 2:31 PM CDT | Special Weather Statement | MEG | Dyer | 29 min |
| Jun 24, 2:53 PM CDT | Heat Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 28 hr |
| Jun 24, 3:28 PM CDT | Special Weather Statement | MEG | Haywood | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.